MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS
Model Number FB-230U
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 01/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon evaluation of the returned device, the physical check found no damage.The biopsy cup and blade were dirty.The biopsy cable and sheath, as well as the handle, were all found to be in normal condition.During the functional check, when opening and closing the biopsy cups, they were found to be in a "struck" condition.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
A user facility reported to olympus that while using a disposable biopsy forceps to retrieve sample tissue during a colonoscopy, the jaw was not sharp.His caused a bad cutting border.Additionally it tore tissue in the colon and moderate (also reported as "intermediate") bleeding occurred.The bleeding was stopped with multiple clips.Additional information regarding the outcome has been requested multiple times without response.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, since the subject device presented no abnormalities that could have led to the reported adverse event, the root cause could not be identified.Furthermore, as reported, the nurse likely assumed that the device (fb-230u) was not sharp enough and may have torn the patient¿s tissue causing it to bleed.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿do not force the distal end of the insertion portion against body cavity tissue.Doing so could cause patient injuries, such as perforation, bleeding, or mucous membrane damage.¿ ¿biopsy may cause bleeding.If you take a large sample or press the instrument¿s distal end against tissue excessively, the risk of bleeding will increase.Perform biopsy on minimum necessary spots only.¿ this supplemental report includes a correction to g2 to provide information that was inadvertently not included in the initial medwatch.Also, new information has been added to h4.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16483247
Report Number9614641-2023-00318
Device Sequence Number7671395
Product Code FCL
UDI-Device Identifier04953170031120
UDI-Public04953170031120
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-230U
Device Lot Number28T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer05/29/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale